Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 17, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 12, 1999, 9:51 AM CDT for Harper County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 1999, 9:51 AM CDT (14:51 UTC)
- Expired
- Jun 12, 1999, 2:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Harper County, KS
The radar
The Vance AFB radar (KVNX), 50 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 2.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 121458 FFWICT KSC077-121900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 951 AM CDT SAT JUN 12 1999 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... HARPER COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 200 PM CDT * AT 951 AM CDT WEATHER SERVICE RADAR INDICATED THAT A SWATH OF 2 TO 3 INCH RAINFALL AMOUNTS HAD FALLEN ACROSS SOUTHERN AND WESTERN HARPER COUNTY. THIS COMBINED WITH THE RAINFALL ACROSS KINGMAN COUNTY WILL PRODUCE LOCALIZED FLOODING OF RURAL ROADS...BLUFF CREEK...AND SANDY CREEK. * SOME LOCATIONS AFFECTED INCLUDE... ATTICA ANTHONY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. CHANCE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 6:10 AM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 12, 6:10 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE WICHITA KS 610 AM CDT SAT JUN 12 1999 TODAY: MASSIVE OUTFLOW BOUNDARY MOVG SW FROM STRONG, SLOW-MOVG CONVECTION OVER SC KS COLLIDING WITH WIDESPREAD CONVECTION MOVG IN FROM SW KS PROMPTED UPDATE FOR SC ZONES TO HIT TSRA WORDING HARDER, ESPECIALLY IN TERMS OF +RA AND STRONG GUSTY WINDS. NO OTHER CHANGES MADE ATTM. HWVR, AM ANXIOUSLY AWAITING RAINFALL REPORTS FROM CO-OP OBSERVERS. A COUPLEf OF FFS'S HAVE ALREADY BEEN ISSUED AND WITH WEAK MID-LVL FLOW, LATER SHIFTS WILL NEED TO KEEP CLOSE VIGIL ON BEHAVIOR OF AFTN CON- VECTION TO CONSIDER FFA POTENTIAL. ES
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.